It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-25-2007, 11:07 AM   #1
Newbie
(male)
 
Join Date: Nov 2007
Location: USA
Posts: 9
Scottie23 HB User
Statins\Lipitor Cholesterol

I just recently stopped taking a 10mg dosage of Lipitor after reading several posts on this board. My symptoms were pain and numbness in the right arm, shoulder, hand and thumd along with body aches and feeling very tired. These symptoms I believe are coming from the Statin\Lipitor which is possibly causing muscular myopathy. One of the things that I don't understand is that I have been taking the Lipitor for around 9-10 months without any issues. Does anyone know why these symtoms did not begin earlier?? Consequently, I have seen 3 doctor's my PCP, and othopedic specialists and a general pain doctor. I have had a nerve test (right side) and a MRI. The results of the nerve study displayed nothing. The MRI should a possible issue with the C-5 and C-6 area of the neck which controls one of the 3 main nerves that controls the arm (Ulnar nerve). I am NOT having any neck pain at all!!! After seeing all of these doctors and reviewing all of the tests, the doctor's want to treat me for a pinched nerve. However, not one of them has even mentioned that the symtptoms could possibly be coming from the 10mg dose of Lipitor???? Can you believe all of this crap?? One other thing that I read on the board is that the Muscular Myopathy is cause by the reduction of the Coenzyme Q-10 (CoQ-10) due to side affects from the statins?? Therefore, in order to begin recovery, one must begin taking a supplement of CoQ-10 and Vitamin-C. Question, how much CoQ-10 and Vitamin-C should I be taking on daily basis to assist in my recovery efforts? I have began taking a daily dose of 200 mg of CoQ-10 and 1000 mg of Vitamin-C. Is this enough or too much?? Furthermore, I began to have pain symptoms at the begininng of October which started in my shoulder\arm and then went down into the right hand\thumb. I now have all of the mentioned pain and now also having tingling in my legs along with body aches. Before all of this began, I was working out in the gym 4-5 days a week and now I am in too much pain and don't have enough energy to even go to the gym. How long before I began to see reversal in my symtoms. How long will it take before the statins\Lipitor are out of my system?? Any assistance is greatly appreciated!!!

 
Sponsors Lightbulb
   
Old 11-25-2007, 11:57 AM   #2
Inactive
(male)
 
Join Date: Jul 2007
Posts: 49
Lord_Taff HB User
Re: Statins\Lipitor Cholesterol

Scottie

Depends on your age as to the dosage of CoQ10 intake.
From Thirty years of age, 60mg would suffice, increasing to 400mg per day for the sixty five plus.

Don't take the synthetically manufactured form of CoQ10.

Lord Taff

Last edited by Lord_Taff; 11-25-2007 at 12:14 PM.

 
Old 11-25-2007, 03:37 PM   #3
Inactive
(male)
 
Join Date: Mar 2007
Location: USA
Posts: 524
Guy1_USA HB User
Re: Statins\Lipitor Cholesterol

Quote:
One of the things that I don't understand is that I have been taking the Lipitor for around 9-10 months without any issues. Does anyone know why these symtoms did not begin earlier?
Your experience is typical of statins. The odds of getting nerve damage and muscle damage seems to increase with duration of taking the medication.

It appears that these issues usually resolve themselves by discontinuing the statin medication. The bummer is that some see immediate releif while other take years to see relief and normal function come back.

Consider Niaspan in place of statins... you may have to work past the flushing, but it's worth it, even if it take a month or two for your body to get use to it. Sure beats the side effects of statins. Flushing is the only side effect of Niaspan. Don't forget... Niaspan is just niacin or vitamin B3. You pee out what body doesn't use. But like any medication, you have to get blood tests to monitor your liver function.

Best of luck.

 
Old 11-25-2007, 07:16 PM   #4
Newbie
(male)
 
Join Date: Nov 2007
Location: USA
Posts: 9
Scottie23 HB User
Re: Statins\Lipitor Cholesterol

I am 43 years old and just began taking 200 mg of CoQ-10. What is the difference in sythetic CoQ-10 and natural. What brand is best to purchase? Thank you in advance....

 
Old 11-25-2007, 07:26 PM   #5
Newbie
(male)
 
Join Date: Nov 2007
Location: USA
Posts: 9
Scottie23 HB User
Re: Statins\Lipitor Cholesterol

Thank you for the response. I tried to explain to my doctor that I didn't want to begn taking statins because of all the side affects. I will eventually have to tell my doctor that I quit taking the Lipitor.

I have talked to several people (6-7) since I began to have muscular myopathy and they all were prescribed Lipitor and had to stop taking it because of side affects. I'm still not toally sure if the Lipitor is the reason for my symptoms, but I have no other choice but to stop taking it. Do you agree with my decision??

Yes, I have seen the flush free Niacin and have taken 500mg before without any issues. I will purchase the brand that you mentioned and bgin taking it this week.

Regards...

 
Old 11-25-2007, 07:59 PM   #6
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: New York State
Posts: 679
HubbleRules HB User
Re: Statins\Lipitor Cholesterol

Quote:
Originally Posted by Scottie23 View Post

I have talked to several people (6-7) since I began to have muscular myopathy and they all were prescribed Lipitor and had to stop taking it because of side affects. I'm still not toally sure if the Lipitor is the reason for my symptoms, but I have no other choice but to stop taking it. Do you agree with my decision??
Scottie,

I don't think anyone can make a firm recommendation unless we know what your cholesterol levels are...

Based on your symptoms though, I would stop the Lipitor, and take 100mg CoQ10 (Q-Gel and Q-Sorb are good brands) daily. Based on your symptom of numbness however, I think there may be something to the cervical disk problem - that can definitely cause numbness - while statins cause mostly muscular pain in the arms and legs, and tiredness...

I would discontinue the statins for a month and see how you feel. But definitely get your neck looked into in more detail by a specialist (orthopedic surgeon or neurologist).

HubbleRules
__________________
When you come to the end of your rope, tie a knot and hang on.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diet for Borderline Cholesterol Amanda06 High Cholesterol 11 11-25-2007 11:04 AM
Anyone successfully lower cholesterol by diet and exercise? Love2Read High Cholesterol 40 08-25-2007 03:19 AM
Low LDL Cholesterol May Not Benefit the Elderly liverock High Cholesterol 9 01-12-2006 03:13 PM
My cholesterol lowering success story ChristianZane High Cholesterol 21 12-13-2005 05:43 PM
Can someone give me the rundown on Cholesterol numbers ? Stumper High Cholesterol 30 05-01-2005 09:11 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Crestor
Lipitor
Niaspan
Pravachol
  Simvastatin Tricor
Vytorin
Zetia
Zocor




TOP THANKED CONTRIBUTORS



JJ (25), yackedar (24), jenj770 (13), ARIZONA73 (10), rudiraven (10), Titchou (5), phil58 (4), AussieBloke (4), ladybud (4), Lenin (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!